Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 94, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 16, 2012, 5:23 PM EDT for Bath County, Fleming County, Rowan County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 5:23 PM EDT (21:23 UTC)
- Expired
- Jun 16, 2012, 5:52 PM EDT
- In force
- 29 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bath County, KY, Fleming County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 98 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899
WUUS53 KJKL 162123
SVRJKL
KYC011-069-205-162215-
/O.NEW.KJKL.SV.W.0094.120616T2123Z-120616T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
EASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
WEST CENTRAL ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 615 PM EDT
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DALESBURG...OR NEAR FLEMINGSBURG...AND MOVING SOUTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...WALLINGFORD...POPLAR PLAINS...GODDARD...HILLSBORO...
PLUMMERS LANDING...RINGOS MILLS...MUSES MILLS AND GRANGE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3853 8364 3852 8362 3851 8362 3850 8359
3846 8357 3843 8358 3842 8354 3827 8349
3820 8368 3848 8380
TIME...MOT...LOC 2123Z 352DEG 5KT 3843 8368
WIND...HAIL 60MPH 1.00IN
$$
JACOBSON1 follow-up statement
396
WWUS53 KJKL 162152
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
552 PM EDT SAT JUN 16 2012
KYC011-069-205-162202-
/O.CAN.KJKL.SV.W.0094.000000T0000Z-120616T2215Z/
ROWAN KY-BATH KY-FLEMING KY-
552 PM EDT SAT JUN 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLEMING...NORTH
CENTRAL BATH AND NORTHWESTERN ROWAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3853 8364 3852 8362 3851 8362 3850 8359
3846 8357 3843 8358 3842 8354 3827 8349
3820 8368 3848 8380
TIME...MOT...LOC 2152Z 352DEG 5KT 3839 8367
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:08 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 16, 3:08 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 308 PM EDT SAT JUN 16 2012 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 308 PM EDT SAT JUN 16 2012 CONVECTION ACROSS THE AREA IS FINALLY ON THE WANE...AND EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO DIMINISH THIS EVENING WITH LOSS OF DAYTIME HEATING. SHORT RANGE MODELS DID NOT HANDLE TODAY/S CONVECTION VERY WELL...AND AM NOT VERY CONFIDENT IN MODEL SOLUTIONS FOR POTENTIAL CONVECTION OVER THE NEXT 24 HOURS. MODELS INSIST ON AT LEAST A CHANCE OF SHOWERS OVERNIGHT...THOUGH WITH DIFFERENT SCENARIOS ON LOCATION AND TIMING. HAVE DECIDED TO GO WITH A DRY FORECAST OVERNIGHT...BRINGING A SLIGHT CHANCE TO THE FAR WEST BY EARLY SUNDAY. EXPECT SCATTERED CONVECTION AGAIN ON SUNDAY. WITH SHORT WAVE SWINGING THROUGH THE GREAT LAKES/OH VALLEY SUNDAY AND AN APPROACHING COLD FRONT EXPECT CONVECTION TO BE A LITTLE MORE ORGANIZED BY SUNDAY AFTERNOON INTO SUNDAY NIGHT. WILL CONTINUE IDEA OF SOME SHOWERS LINGERING INTO THE DAY ON MONDAY. MADE ONLY SLIGHT MODIFICATION TO TEMPERATURE FORECAST FOR THE SHORT TERM PART OF THE FORECAST. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 308 PM EDT SAT JUN 16 2012 A STRONG UPPER RIDGE WILL DOMINATE THE FIRST PART OF THE PERIOD WITH HOT AND MAINLY DRY WEATHER. WOULD NOT COMPLETELY RULE OUT ISOLATED CONVECTIVE PRECIP...ESPECIALLY OVER THE HIGHER TERRAIN IN THE SOUTHEAST. HOWEVER...WILL CONTINUE TO KEEP POPS BELOW 20 PERCENT. AN UPPER TROUGH HEADING EAST SOUTHEAST IS STILL EXPECTED TO FLATTEN THE RIDGE AND SUPPRESS IT SOUTHWARD LATE IN THE WEEK. THE GFS ALLOWS CONVECTION TO DEVELOP ON THURSDAY AS THIS STARTS TO HAPPEN...BUT OTHER MODELS REMAIN DRY. WITHOUT A DISCERNIBLE SIGNIFICANT FEATURE TO FOCUS CONVECTION...AND WITH WEAK FLOW...THINK THAT IF PRECIP OCCURS THE COVERAGE WOULD REMAIN LOW. WILL USE A 20 PERCENT POP FOR THURSDAY AFTERNOON AND EVENING. ON FRIDAY AND FRIDAY NIGHT THE UPPER TROUGH CONTINUES TO AMPLIFY OVER THE EASTERN CONUS AND ITS ASSOCIATED COLD FRONT MOVES IN FROM THE NORTHWEST. WITH THE MORE FAVORABLE CONDITIONS FOR CONVECTION...WILL USE CHANCE POPS CLOSE TO MEXMOS FOR THIS TIME FRAME. ON SATURDAY THE MODELS SHOW THE TROUGH AXIS PASSING TO OUR EAST AND THE WEAKENING SURFACE FRONT DROPPING TO OUR SOUTH. ANY LINGERING PRECIP WILL END AND DRIER AND AT LEAST SOMEWHAT COOLER AIR SHOULD BEGIN TO ARRIVE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 142 PM EDT SAT JUN 16 2012 ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE FORECAST AREA THIS AFTERNOON WITH GREATEST COVERAGE IN THE SME AND LOZ AREAS. OUTSIDE OF SHOWERS AND THUNDERSTORMS VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND INTO THE EVENING. THE CONVECTION WILL DISSIPATE THIS EVENING...BUT WHERE RAIN HAS OCCURRED SOME FOG WILL FORM TONIGHT. HAVE PLACED MVFR VISIBILITIES IN THE SME AND LOZ TAFS FOR EARLY SUNDAY. SCATTERED THUNDERSTORMS ARE ON TAP AGAIN FOR SUNDAY AFTERNOON WITH MORE ORGANIZED CONVECTION POSSIBLE SUNDAY EVENING AS A COLD FRONT APPROACHES THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SBH LONG TERM....HAL AVIATION...SBH
Hazardous weather outlook, Jun 16, 3:56 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 356 PM EDT SAT JUN 16 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-172300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 356 PM EDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY...AND THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO SUNDAY NIGHT. A FEW OF THE STORMS SUNDAY AFTERNOON AND EVENING COULD APPROACH SEVERE LIMITS WITH SMALL HAIL AND WIND GUSTS UP TO 50 MPH BEING THE MAIN THREATS. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN JACKSON ON SUNDAY. SBH
In the hours before
Special weather statement, Jun 16, 5:17 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 517 PM EDT SAT JUN 16 2012 KYZ060-106-108-109-162145- MENIFEE-MAGOFFIN-MORGAN-WOLFE- 517 PM EDT SAT JUN 16 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 PM EDT SATURDAY AFTERNOON... NORTHWESTERN MAGOFFIN... EXTREME EAST CENTRAL MENIFEE... MORGAN AND EAST CENTRAL WOLFE. AT 517 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LICKING RIVER...OR NEAR WEST LIBERTY...MOVING SOUTH AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WEST LIBERTY AROUND 525 PM EDT...INDEX AROUND 530 PM EDT...GREEAR AROUND 535 PM EDT...MALONE AROUND 540 PM EDT...WELL STATION AROUND 545 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:17 AM EDT | Areal Flood Advisory | JKL | Martin | 73 min |
| Jun 16, 11:41 AM EDT | Flash Flood Warning | JKL | Martin | 3 hr |
| Jun 16, 2:04 PM EDT | Areal Flood Advisory | JKL | Wayne | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.